On real forms of JB\(^*\)-triples. (English) Zbl 0834.17047

Real \(\text{JB}^*\)-triples are introduced as closed real subtriples of (complex) \(\text{JB}^*\)-triples. These may be realized as real forms of (complex) \(\text{JB}^*\)-triples. Real forms of (complex) \(\text{JBW}^*\)-triples are called by the authors real \(\text{JBW}^*\)- triples. Interesting geometrical properties linked with tripotents of real \(\text{JB}^*\)-triples and \(\text{JBW}^*\)-triples are given. The main theorem asserts that a bijective linear map \(G\) between real \(\text{JB}^*\)-triples is an isometry if and only if \(G(x^3)= G(x)^3\) for all \(x\). This generalizes a result of T. Dang for complex \(\text{JB}^*\)-triples [Proc. Am. Math. Soc. 114, 971-980 (1992; Zbl 0773.46025)].


17C65 Jordan structures on Banach spaces and algebras
46H70 Nonassociative topological algebras


Zbl 0773.46025
Full Text: DOI EuDML


[1] Alvermann, K.: Real normed Jordan algebras with involution, Arch. Math.47, 135–150 (1986) · Zbl 0581.46059
[2] Barton, T. J., Friedman, Y.: Bounded derivations of JB*-triples, Quart. J. Math. Oxford41, 255–268 (1990) · Zbl 0728.46046
[3] Barton, T. J., Timoney, R. M.: Weak*-continuity of Jordan triple products and applications, Math. Scand.59, 177–191 (1986) · Zbl 0621.46044
[4] Bonsall, F. F., Duncan, J.: Complete normed algebras. Ergebnisse der Math. und ihrer Grenzgebiete80, Springer-Verlag, Berlin-Heidelberg-New York (1973) · Zbl 0271.46039
[5] Braun, R., Kaup, W., Upmeier, H.: A holomorphic characterization of Jordan C*-algebras, Math. Z.161, 277–290 (1978) · Zbl 0385.32002
[6] Bunce, L.J., Chu, C.H.: Real Contractive Projections on Commutative C*-algebras, preprint · Zbl 0899.46055
[7] Chu, C.H., Dang, T., Russo, B., Ventura, B.: Surjective isometries of real C*-algebras, J. London Math. Soc. 247, 97–118 (1993) · Zbl 0788.46063
[8] Dang, T.: Real isometries between JB*-triples, Proc. Amer. Math. Soc.114, 971–980 (1992) · Zbl 0773.46025
[9] Dang, T., Friedman, Y., Russo, B.: Affine geometric proofs of the Banach-Stone theorems of Kadison and Kaup, Rocky Mountain J. Math.20, 409–428 (1990) · Zbl 0738.47029
[10] Dang, T. C., Russo, B.: Real Banach-Jordan triples, Proc. Amer. Math. Soc.122, 135–145 (1994) · Zbl 0818.46057
[11] Dineen, S.: Complete holomorphic vector fields on the second dual of a Banach space, Math. Scand.59, 131–142 (1986) · Zbl 0625.46055
[12] Edwards, C. M., Rüttimann, G. T.: On the facial structure of the unit balls in a JBW*-triple and its predual, J. London Math. Soc.38, 317–332 (1988) · Zbl 0621.46043
[13] Friedman, Y., Russo, B.: Structure of the predual of a JBW*-triple, J. Reine Angew. Math.356, 67–89 (1985) · Zbl 0547.46049
[14] Friedman, Y., Russo, B.: The Gelfand-Naimark theorem for JB*-triples, Duke Math. J.53, 139–148, (1986) · Zbl 0637.46049
[15] Goodearl, K. R.: Notes on Real and Complex C*-algebras, Shiva Publ. 1982 · Zbl 0495.46039
[16] Hanche-Olsen, H., Størmer, E.: Jordan operator algebras, Monographs Stud. Math.21 Pitman, Boston-London-Melbourne 1984 · Zbl 0561.46031
[17] Harris, L.A.: Bounded symmetric homogeneous domains in infinite dimensional spaces, In: Lecture Notes in Mathematics Vol. 364. Berlin-Heidelberg-New York: Springer 1973
[18] Harris, L.A.: A Generalization of C*-algebras, Proc. Lond. Math. Soc.42, 331–361 (1981) · Zbl 0476.46054
[19] Harris, L.A., Kaup, W.: Linear algebraic groups in infinite dimensions, Illinois J. Math.21, 666–674 (1977) · Zbl 0385.22011
[20] Horn, G.: Characterization of the predual and ideal structure of a JBW*-triple, Math. Scand.61, 117–133 (1987) · Zbl 0659.46062
[21] Horn, G., Neher, E.: Classification of continuous JBW*-triples, Transactions Amer. Math. Soc.306, 553–578 (1988) · Zbl 0659.46063
[22] Isidro, J. M., Rodríguez, A.: Isometries of JB-algebras, to appear in Math. Scand. · Zbl 0834.17048
[23] Kaup, W.: Über die Klassifikation der symmetrischen Hermiteschen Manngfaltigkeiten unendlicher Dimension I, II, Math. Ann.257, 463–483 (1981);262, 503–529 (1983) · Zbl 0482.32010
[24] Kaup, W.: A Riemann mapping theorem for bounded symmetric domains in complex Banach spaces, Math. Z.183, 503–529 (1983) · Zbl 0519.32024
[25] Kaup, W., Upmeier, H.: Jordan algebras and symmetric Siegel domains in Banach spaces, Math. Z.157, 179–200 (1977) · Zbl 0357.32018
[26] Koecher, M.: An elementary approach to bounded symmetric domains, Rice Univ. 1969 · Zbl 0217.10901
[27] Loos, O.: Symmetric Spaces I, II, W. A. Benjamin 1969 · Zbl 0175.48601
[28] Loos, O.: Bounded symmetric domains and Jordan pairs, Mathematical Lectures. Irvine: University of California at Irvine 1977
[29] Loos, O.: Charakterisierung symmetrischer R-Räume durch ihre Einheitsgitter, Math. Z.189, 211–226 (1985) · Zbl 0583.53044
[30] Sakai, S.: C*-algebras and W*-algebras, Berlin-Heidelberg-New York: Springer 1971
[31] Sauter, J.: Über die Randstruktur beschränkter symmetrischer Gebiete, in preparation
[32] Upmeier, H.: Symmetric Banach manifolds and Jordan C*-algebras, North Holland Math. Studies104, North Holland, Amsterdam 1985 · Zbl 0561.46032
[33] Wright, J. D. M.: Jordan C*-algebras, Michigan Math. J.24, 291–302 (1977) · Zbl 0384.46040
[34] Wright, J. D. M., Youngson, M. A.: On isometries of Jordan algebras, J. London Math. Soc.17, 339–344 (1978) · Zbl 0384.46041
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.